Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 22, NWS Tulsa, OK

June 15, 2007Creek County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 15, 2007, 8:58 AM CDT for Creek County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2007, 8:58 AM CDT (13:58 UTC)
Expired
Jun 15, 2007, 11:00 AM CDT
In force
2 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Creek County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 151359
FFWTSA
OKC037-151600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
858 AM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CREEK COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1100 AM CDT

* AT 856 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LARGE AREA OF THUNDERSTORMS WITH HEAVY RAIN OVER MUCH OF CENTRAL 
  AND EASTERN CREEK COUNTY...MOVING NORTH AT 20 MPH. RADAR INDICATES 
  THAT 2 TO 4 INCHES OF RAIN   HAS ALREADY FALLEN. ANOTHER 1 TO 2    
  INCHES WILL BE POSSIBLE THROUGH 1100 AM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...KIEFER...SAPULPA...SHAMROCK...DRUMRIGHT...MANNFORD AND
  OILTON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3578 9621 3585 9618 3587 9605 3608 9604
      3608 9630 3617 9632 3616 9661 3580 9664

$$
2 follow-up statements
000 
WGUS74 KTSA 151458
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
956 AM CDT FRI JUN 15 2007

OKC037-151600-
CREEK OK-
956 AM CDT FRI JUN 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
CREEK COUNTY...

AT 955 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SCATTERED THUNDERSTORMS WITH HEAVY RAIN OVER WESTERN PARTS OF CREEK 
COUNTY WITH ADDITIONAL THUNDERSTORMS SET TO MOVE INTO EASTERN CREEK 
COUNTY AROUND 1015 TO 1030 AM. RAINFALL RATES HAVE DECREASED 
OVER THE PAST HOUR...BUT AN ADDITIONAL ONE-HALF TO ONE INCH OF RAIN 
WILL BE POSSIBLE THROUGH 1100 AM CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE SAPULPA...MANNFORD...OILTON AND DRUMRIGHT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3578 9621 3585 9618 3587 9605 3608 9604
      3608 9630 3617 9632 3616 9661 3580 9664

$$
000 
WGUS74 KTSA 151554
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1054 AM CDT FRI JUN 15 2007

OKC037-151604-
CREEK OK-
1054 AM CDT FRI JUN 15 2007

...THE FLASH FLOOD WARNING FOR CREEK COUNTY EXPIRES AT 1100 AM CDT...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3578 9621 3585 9618 3587 9605 3608 9604
      3608 9630 3617 9632 3616 9661 3580 9664

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:35 AM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Jun 15, 3:35 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
335 AM CDT FRI JUN 15 2007

.DISCUSSION...
UPPER LOW OVER SOUTHWEST OKLAHOMA WILL WOBBLE AROUND THE REGION
FOR THE NEXT SEVERAL DAYS. THIS WILL PROVIDE WEEK WIDE AREA LIFT
AND ANY LITTLE PERTURBATION WITHIN THE ATMOSPHERE WILL LIKELY
CREATE SHOWERS AND THUNDERSTORMS. BAND OF PRECIPITATION OVERNIGHT
APPEARS TO BE THE RESULT OF A MODEST LOW LEVEL JET WHICH HAS
SET UP MOISTURE CONVERGENCE ZONE. SOME SIGNIFICANT RAIN HAS
OCCURRED WITH OILTON MESONET SITE RAPIDLY APPROACHING 4 INCHES
OVERNIGHT.

SUSPECT THAT RAIN WILL RAPIDLY BECOME LESS ORGANIZED AFTER
SUNRISE BUT WITH ONGOING PRECIPITATION WILL KEEP FLASH FLOOD
WATCH UNTIL NOON.

MODELS SUGGEST ANOTHER BAND OF PRECIPITATION FROM A WEAK LOW LEVEL
JET AGAIN TONIGHT IN THE AREA JUST NORTHEAST OF THIS MORNINGS AREA AND
THIS AREA WILL BE WATCHED CLOSELY TODAY FOR A POSSIBLE WATCH FOR
TONIGHT. MOISTURE REMAINS VERY ABUNDANT WITH PRECIPITABLE WATER
VALUES OF 1.5 TO 1.75 INCHES COMMON ACROSS THE REGION.

SIGNIFICANT DIFFERENCES IN THE MODELS IN THE MID RANGE PORTION OF THE
FORECAST AND HAVE TAKEN A BLEND OF UKMET AND ECMWF FOR TIMING OF
FRONT AT MID WEEK THAT WILL LIKELY BRING A FEW DAYS OF DRIER AIR
TOWARDS THE END OF NEXT WEEK. UNTIL THEN WILL CONTINUE DAILY CHANCES
OF SHOWERS AND THUNDERSTORMS ALONG WITH THE RISK OF LOCALLY HEAVY
RAIN.

WITH DEEP MOISTURE IN PLACE EXPECT A CONTINUED SMALL DIURNAL TEMPERATURE
RANGE TO CONTINUE THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  68  84  70 /  60  60  50  30
FSM   84  68  86  68 /  50  30  40  20
MLC   84  66  82  69 /  60  40  40  40
BVO   84  66  83  66 /  60  60  50  30
FYV   80  64  81  64 /  50  20  40  20
BYV   83  64  82  66 /  50  20  20  20
MKO   84  68  84  68 /  50  60  50  30
MIO   83  67  83  67 /  50  20  40  20
F10   83  67  83  68 /  60  60  50  30
HHW   86  69  85  69 /  60  60  40  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ059-OKZ060-OKZ064-OKZ065-OKZ066-OKZ071-OKZ073.

AR...NONE.
&&

SHORT TERM...03
LONG TERM....15
Hazardous weather outlook, Jun 14, 1:00 PM CDT, 19 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU JUN 14 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU JUN 14 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 2 PM.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 2 PM.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 2 PM.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

DISCUSSION...
OVERNIGHT AND EARLY MORNING CONVECTION HAS LEFT SEVERAL WEAK SURFACE
BOUNDARIES ACROSS THE REGION...PRIMARILY IN SOUTHEAST OKLAHOMA.
PARTIAL CLEARING ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS WILL
ALLOW FOR ADDITIONAL HEATING AND DESTABILIZATION TODAY...WITH LATE
AFTERNOON CAPE VALUES AROUND 1500-2000 K/KG. CLUSTERS OF
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND EXPAND IN COVERAGE AS THE
AFTERNOON PROGRESSES...WITH THE BEST CHANCES ACROSS SOUTHEAST
OKLAHOMA NEAR THE MESOSCALE BOUNDARIES. THE STRONGER THUNDERSTORM
CLUSTERS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS...LOCALLY HEAVY
RAINFALL IS A STRONG POSSIBILITY WITH THE SLOW MOVING CELLS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
MODELS ARE CONSISTENT WITH NOT CHANGING THE UPPER PATTERN MUCH IN
THE NEAR FUTURE... THUS KEEPING AN UPPER LOW IN THE REGION WELL INTO
NEXT WEEK. THERE WILL BE NO APPRECIABLE CHANGE IN THE MOISTURE-RICH
AIR MASS THROUGH THAT TIME AS WELL. THEREFORE...THUNDERSTORM
CHANCES...AND ASSOCIATED THREATS...WILL REMAIN IN THE FORECAST EACH
DAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 15, 3:42 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
342 AM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     FLASH FLOOD      E BEGGS                 35.74N 96.07W
06/15/2007                   OKMULGEE           OK   LAW ENFORCEMENT

            HIGHWAY 16 CLOSED DUE TO WATER IN UNDERPASS UNDER
            RAILROAD TRACKS

&&

MEB
Local storm report, Jun 15, 3:43 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
343 AM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     BLIZZARD         BEGGS                   35.74N 96.07W
06/15/2007                   OKMULGEE           OK   LAW ENFORCEMENT

            HIGHWAY 75A NORTH OUT OF BEGGS CLOSED DUE TO WATER IN
            UNDERPASS WHICH IS DEEP ENOUGH TO COVER VEHICLES

&&

MEB
Local storm report, Jun 15, 3:47 AM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
347 AM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      BEGGS                   35.74N 96.07W
06/15/2007                   OKMULGEE           OK   LAW ENFORCEMENT

            HIGHWAY 75A NORTH OUT OF BEGGS CLOSED DUE TO WATER IN
            UNDERPASS WHICH IS DEEP ENOUGH TO COVER VEHICLES

&&

MEB
Local storm report, Jun 15, 5:52 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
552 AM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     FLOOD            9 WNW KELLYVILLE        35.99N 96.36W
06/15/2007                   CREEK              OK   LAW ENFORCEMENT

            CAMPERS AT HEYBURN STATE PARK HAVE BEEN MOVED TO HIGHER
            GROUND DUE TO RAPID RISE OF LAKE LEVEL. SOME ROADS IN THE
            AREA HAVE WATER OVER THEM INCLUDING HIGHWAY 66 AT POLECAT
            CREEK

&&

MEB

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:19 PM CDTSpecial Weather StatementTSACreek41 min
Jun 14, 7:51 PM CDTSpecial Weather StatementTSACreek24 min
Jun 14, 9:45 PM CDTFlash Flood WatchTSAChoctaw, Creek, McIntosh, Okfuskee, Okmulgee, Pawnee and 3 more14 hr
Jun 14, 10:43 PM CDTSpecial Weather StatementTSACreek32 min
Jun 14, 11:42 PM CDTSpecial Weather StatementTSAPushmataha33 min
Jun 15, 12:00 AM CDTSpecial Weather StatementTSAPawnee30 min
Jun 15, 12:11 AM CDTFlash Flood WarningTSACreek, Pawnee3 hr
Jun 15, 12:17 AM CDTSpecial Weather StatementTSAOkmulgee28 min
Jun 15, 1:12 AM CDTSpecial Weather StatementTSACreek33 min
Jun 15, 3:04 AM CDTFlash Flood WarningTSACreek, Pawnee3 hr
Jun 15, 2:57 PM CDTFlash Flood WatchTSAChoctaw, Creek, Latimer, McIntosh, Muskogee, Okfuskee and 7 more13 hr
Jun 15, 5:04 PM CDTSpecial Weather StatementTSAOsage41 min

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.